- This topic is empty.
March 8, 2014 at 4:17 am #21858lindamgParticipant
I’ve posted about this in “Next Steps for Stage IV” and thought it was better to start a new topic specifically about the ADC treatment. Steve has just had his third infusion of the ADC drug at Sarah Cannon in Nashville. Last week (prior to this last infusion) we got the results of his recent scans and tumors have continued to shrink and in many cases resolve – this scan was after his second infusion.
To summarize where he was at the beginning of the trial: multiple subcutaneous tumors (more appearing every few days), extensive tumors in lungs (a couple of the largest were around 2 cm), tumors on some internal organs,and on abdominal wall. The two largest in his lungs are still there, but much smaller, and most of the rest are either very small or have resolved. He can’t feel any subcutaneous tumors any more. We also think his prior ipi treatment finally kicked in sometime just prior to starting this trial. He received the ipi in a stage III clinical trial, and it didn’t keep him from progressing to stage IV which occurred about the time he was getting his fourth infusion. While we were researching the next option we could tell that he was getting more subcutaneous tumors and were worried about how much it was progressing on the inside as well. Interestingly just before Steve started the ADC trial at Nashville he noticed that some of the subcutaneous tumors seemed smaller. Also, two tumors in his vertebrae showed up when he was initially diagnosed as Stage IV were not mentioned in the initial baseline scan at Sarah Cannon nor have they shown up since.
Dr. Infante told Steve he thinks that both treatments are probably involved in his response, and that the effects of the ipi will be there for quite a while. Whichever it is, we are very thankful that the ADC treatment is working and for the information on this site that helped us find this trial.
His side effects with ADC continue to be fatigue and mild flu-like symptoms and some GI issues that show up 2 or 3 days following treatment and last a few days plus some neuropathy in his hands. The neuropathy first appeared following the second treatment and is a little worse this time. He also had significant hair loss. His WBC count also dips each time and the third infusion had to be delayed a week to allow it to rise back to an acceptable level. He got a shot of neulasta today to keep the count higher during this cycle and hopefully keep the infusions on a 3 week cycle. Once the fatique and flu symptoms are over (about 3 days) he feels fine.
Dr. Infante said that his dosage may need to be reduced, I assume primarily because of the neuropathy and WBC counts, but we certainly want to continue to see good results, so I’m not sure when the reduction might happen.
LindaMarch 8, 2014 at 1:40 pm #63767katie1Participant
This seems like very good news! My husband continues to have significant Ipi side effects almost 7 months since having to stop the infusions due to hypophysitis. Ipi and ADC sounds like an interesting combination.
KateMarch 8, 2014 at 3:21 pm #63768BNP68Participant
Awesome news Linda. Thanks for sharing.
BrianMarch 8, 2014 at 3:37 pm #63769JonathanParticipant
That’s all very good news – if Steve gets treatment on Tuesdays, we should try to meet at the “infusion parlor” – that’s my “day” at Sarah Cannon as well (just had the last infusion last Tuesday – see the thread on “how is Jonathan?”). I get the same sorts of side-effects – diarrhea for a week or two (I’m especially sensitive that way) plus some tiredness. The neuropathy is an issue, since I started out on the maximal dosage anyone has tried (2.8 mg/kg, now reduced to 1. and was losing hair and rapidly developing neuropathy in my feet and hands. When the dosage was reduced, both stopped (new hair is sort of wiry) but the neuropathy remains, and is a bother, but I don’t think is progressing anymore. I was put on Lyrica for the neuropathy symptoms, that I really didn’t like – if that ever is recommended, be very careful of it – I developed double vision, short term memory problems, as well as unsteadiness walking. Not worth it. So all in all, the ADC drug is continuing to work with me after 8 months, although I haven’t managed to totally shake the anemia. No question, it’s been a great thing. I can’t understand why they haven’t expanded the trial to many other sites yet. Infante is very high on it.
JonathanMarch 9, 2014 at 3:53 am #63770lindamgParticipant
Is your next infusion on March 25? Steve’s is that day and I’ll be there for that one as well. Lyrica sounds like a treatment to avoid! I hope your neuropathy can improve. Steve’s is only in his hands, none in his feet so far. He was told in his last visit that there would be some ADC results presented in May, but I don’t know where.
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.